Depression Community
Effexor Overdose
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Effexor Overdose

Hello, I have a long history of depression and anxiety issues.  Back in 2006 I got  really low and took an overdose of my antidepressant-Effexor and Olanzipine, I cant recall the exact quantities I took but it was about 8 capsules of Effexor (75mg) and a couple of Olanzipine (5mg).  I seemed to 'pull through' this incident fairly well, but for the now I am wondering what kind of long term damage I could've done to my system, as most of the time I never really feel that healthy.  Any help and suggestions would be greatly appreciated.

6 Comments Post a Comment
Blank
480448_tn?1397235344
Hello there!

While it would be hard for anyone to say with certainty, I doubt you did any kind of permanent "damage" to yourself.  Did you seek medical attention?  If so, they likely made sure the meds were out of your system fairly quickly.

I can only really recommend working with your doctor to see if you can get some answers.  Your statement about not "feeling healthy" is kind of vague.  Are you sick often?  That's something you also would definitely want to take up with your doctor.

Best to you.
Blank
Avatar_f_tn
Hi,

Many thanks for your kind reply :)  The not feeling healthy is constant lethargy and no desire to do anything, especially in the mornings.  Yes I did get to hospital after the overdose and they ran some tests.  I suspect the lethargy is due to lingering depression.
Blank
1110049_tn?1384640486
Hi, I too took an overdose of an anti-depressant once.

I doubt if how you feel now has anything to do with that, as it was a long time ago.  What you are feeling now?

Are you on anti-depressants?  Your feeling of not really well, could either be due to depression, or side effects of medication.

You need to have a chat with a doctor, and put your mind at rest.

Let us know how you get on.

Take care
Blank
Avatar_f_tn
Hi there 4Maddie44,

Thanks for your reply :)  I'm not on antidepressants rather an anti psychotic called Olanzipine-I hate the drug but it is so hard to come off!!!  I think I do suffer from depression for the now-I have since I was about 20-I am now 35.  Depression is a jolly hard thing to shift.  Yes I will indeed talk to my doc.
    May I ask about your overdose?  Which drug was it?  Do you remember the feelings around it?
Blank
1110049_tn?1384640486
Yes, my overdose was a long time ago.  It was a spur of the moment thing after an argument with my then partner - who is long gone!!  I don't remember what drug it was.  I think it would have been one of the old trycyclic anti-depressants.  I think I took about 10.  I just grabbed handfuls and crammed them into my mouth.

I was taken to hospital and made to be sick and then given charcoal to drink.  I only had a few sips  - foul stuff.

I didn't have any after effects from that.  My depression got worse however, and I went into a psychiatric hospital for a few weeks.

Do you think your medication could be causing your problems?  Exactly why do you take them if you don';t mind me asking.  Do you think you may need something for your depression?  

Let me know what your doctor advises.

Take care
Blank
Avatar_f_tn
Hi again,

I take the anti psychotic olanzipine cause the mental health team and doctors reckoned I had a psychosis episode-way back in 2002.   In my opinion it was more of a misunderstanding not a psychosis!!!  I am basically addicted to the olanzipine and have tried coming off but the insomnia and night sweats and restlesness are  un bearable withdrawl (withdrawal) effects.  I think the depression kinda got ignored and masked by the  so called psychosis and the experts dosed me with all this anti-psychotic stuff and my depression has never really been properly dealt with and sometimes I wonder how i actually survive!!!  What i have learnt from my years with mental health is that you are so vulnerable and you have to learn ways of boosting your inner strength and not let other people 'step in' and just take over.  Your mind-your life i reckon.
Blank
Post a Comment
To
Recent Activity
1639915_tn?1378932813
Blank
jenjen08 How is everyone doing... Ha... Comment
6 hrs ago
Avatar_f_tn
Blank
suzannez222 commented on day 10 off Methodone ...
10 hrs ago
1236893_tn?1394988190
Blank
gymdandee Great Comment
14 hrs ago
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
1110049_tn?1384640486
Blank
4Maddie44
Dorset, United Kingdom
480448_tn?1397235344
Blank
nursegirl6572
PA
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
Avatar_f_tn
Blank
remar
st. louis, MO
1551327_tn?1389046959
Blank
Bubulous
Tompkinsville, KY
Depression Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Mood Disorders Answerers
1110049_tn?1384640486
Blank
4Maddie44
Dorset, United Kingdom
480448_tn?1397235344
Blank
nursegirl6572
PA
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
Avatar_f_tn
Blank
remar
st. louis, MO
1551327_tn?1389046959
Blank
Bubulous
Tompkinsville, KY